3 doctors weighed in:
Itchy bumps for a week now after going biking w/ sunscreen. Seem to be clear/flesh colored until I scratch them and they turn red. Is it heat rash?
3 doctors weighed in

Dr. Otto Placik
Surgery - Plastics
In brief: Allergy vs drug RN
This could be due to any number of things including heat rash.
I would also be concerned about a possible allergy or sensitivity to one of the ingredients in the sunblock.

In brief: Allergy vs drug RN
This could be due to any number of things including heat rash.
I would also be concerned about a possible allergy or sensitivity to one of the ingredients in the sunblock.
Dr. Otto Placik
Dr. Otto Placik
Thank
Dr. Robert Alexander
Surgery - Plastics
In brief: Possibly,
A heat rash is a definite possibility, but contact allergy associated with your sunscreen or topical creams placed may do the same thing.
Recommend stop scratching them. Scratching them will further the insult, and the redness is from the dilation of skin vessels (therefore, red). Unroofing them may cause problems. Ok to try 1% hydrocort creams. See physician if not cleared in a week.

In brief: Possibly,
A heat rash is a definite possibility, but contact allergy associated with your sunscreen or topical creams placed may do the same thing.
Recommend stop scratching them. Scratching them will further the insult, and the redness is from the dilation of skin vessels (therefore, red). Unroofing them may cause problems. Ok to try 1% hydrocort creams. See physician if not cleared in a week.
Dr. Robert Alexander
Dr. Robert Alexander
Thank
Dr. Gerry Tolbert
Family Medicine
In brief: Maybe
"heat rash" is a pretty non-specific term. The fact that the bumps have lasted a week or so means it's probably something a little more significant.
The rash could be allergic in nature, whether to the sunscreen or something environmental. A trial of topical steroid cream, like hydrocortisone, may help, but if it doesn't improve in the next few days, i'd have it checked by your doctor.

In brief: Maybe
"heat rash" is a pretty non-specific term. The fact that the bumps have lasted a week or so means it's probably something a little more significant.
The rash could be allergic in nature, whether to the sunscreen or something environmental. A trial of topical steroid cream, like hydrocortisone, may help, but if it doesn't improve in the next few days, i'd have it checked by your doctor.
Dr. Gerry Tolbert
Dr. Gerry Tolbert
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
107,000 doctors available
Read more answers from doctors